Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Oct 16, 2024, 2:45 AM CDT for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Oct 16, 2024, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2024, 2:45 AM CDT (07:45 UTC)
- In effect from
- Oct 16, 2024, 4:00 AM CDT
- Expired
- Oct 16, 2024, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS74 KLCH 160745 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 245 AM CDT Wed Oct 16 2024 LAZ073-074-152-241>243-252-162100- /O.NEW.KLCH.WI.Y.0022.241016T0900Z-241016T2100Z/ West Cameron-East Cameron-Upper Vermilion-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Including the cities of Creole, Abbeville, Kaplan, Grand Chenier, Lake Charles, Iowa, Johnson Bayou, Maurice, Carlyss, Gueydan, Bell City, Lake Arthur, Grand Lake, Intracoastal City, Morse, Meaux, Klondike, Rutherford Beach, Cameron, Hackberry, Hayes, and Forked Island 245 AM CDT Wed Oct 16 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...East Cameron, Lower Vermilion, Southern Acadia, Southern Calcasieu, Southern Jefferson Davis, Upper Vermilion, and West Cameron Parishes. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MC
2 follow-up statements
516 WWUS74 KLCH 161550 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1050 AM CDT Wed Oct 16 2024 LAZ044-045-055-141>143-153-154-253-254-TXZ515-516-615-616-162100- /O.EXA.KLCH.WI.Y.0022.000000T0000Z-241016T2100Z/ Lafayette-Upper St. Martin-Lower St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Iberia-Upper St. Mary-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Westlake, Elton, Franklin, Church Point, Orange, Jennings, Bayou Vista, Rayne, Centerville, Lafayette, Mauriceville, Avery Island, Berwick, Burns Point, Beaumont, St. Martinville, Crowley, Jeanerette, Topsy, Sea Rim State Park, Patterson, De Quincy, China, Nederland, Sabine Pass, Vidor, Fenton, Hathaway, Cade, Welsh, Bridge City, Sulphur, Stephensville, Cypremort Point, Morgan City, Vinton, Iota, Breaux Bridge, New Iberia, Branch, Port Arthur, and Moss Bluff 1050 AM CDT Wed Oct 16 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ073-074-152-241>243-252-162100- /O.CON.KLCH.WI.Y.0022.000000T0000Z-241016T2100Z/ West Cameron-East Cameron-Upper Vermilion-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Including the cities of Gueydan, Abbeville, Hayes, Kaplan, Grand Lake, Cameron, Morse, Rutherford Beach, Maurice, Klondike, Forked Island, Hackberry, Meaux, Bell City, Lake Charles, Iowa, Intracoastal City, Creole, Lake Arthur, Carlyss, Grand Chenier, and Johnson Bayou 1050 AM CDT Wed Oct 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 mph with gusts up to 30 mph. * WHERE...East Cameron, Lower Vermilion, Southern Acadia, Southern Calcasieu, Southern Jefferson Davis, Upper Vermilion, and West Cameron Parishes. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25
291 WWUS74 KLCH 162103 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 403 PM CDT Wed Oct 16 2024 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516- 615-616-162215- /O.EXP.KLCH.WI.Y.0022.000000T0000Z-241016T2100Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Westlake, Elton, Gueydan, Franklin, Church Point, Abbeville, Jennings, Orange, Bayou Vista, Hayes, Rayne, Kaplan, Centerville, Lafayette, Grand Lake, Cameron, Morse, Avery Island, Mauriceville, Berwick, Burns Point, Beaumont, St. Martinville, Rutherford Beach, Crowley, Jeanerette, Topsy, Maurice, Sea Rim State Park, Patterson, De Quincy, China, Nederland, Sabine Pass, Vidor, Fenton, Hathaway, Cade, Welsh, Klondike, Forked Island, Hackberry, Sulphur, Bridge City, Meaux, Lake Charles, Bell City, Iowa, Intracoastal City, Creole, Stephensville, Lake Arthur, Cypremort Point, Carlyss, Morgan City, Grand Chenier, Johnson Bayou, Vinton, Iota, Breaux Bridge, New Iberia, Branch, Port Arthur, and Moss Bluff 403 PM CDT Wed Oct 16 2024 ...WIND ADVISORY HAS EXPIRED... Observations from around the area show that winds have diminished to below advisory criteria...thus the advisory is being allowed to expire at the previously scheduled time. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 11:48 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 15, 11:48 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1148 PM CDT Tue Oct 15 2024
...New AVIATION...
.UPDATE...
Issued at 953 PM CDT Tue Oct 15 2024
The cold front is currently analyzed from north of Beaumont and
Orange in SE TX into SW/Srn LA just south of I-10. Much cooler
and drier air will continue to spread into the area overnight as
1032MB Canadian high pressure continues to build southward.
Northeasterly winds will strengthen overnight, with gusts to
between 25 and 30 MPH by daybreak. The strong and gusty winds will
persist into the day Wednesday, and combined with the incoming
dry airmass and very dry antecedent conditions, will make for an
increased fire weather risk. A Red Flag Warning will remain in
effect across lower SE TX and all of central and SW LA. The strong
winds could also briefly reach Wind Advisory criteria late
tonight into Wednesday morning for areas mainly south of I-10, but
the overall risk of sustained speeds exceeding this for an
extended period of time appears low at this time. Outside of some
minor tweaks to hourly T/Td grids to reflect recent obs, the
current forecast is on track and no updates are needed this
evening.
24
&&
.SHORT TERM...
(Tonight through Thursday night)
Issued at 315 PM CDT Tue Oct 15 2024
Mid-afternoon sfc analysis shows a stalled frontal boundary draped
across the forecast area, from roughly KLFK to KLFT to KBTR.
Behind the front, strong high pressure was noted centered over the
nrn Plains dropping swd from Canada. Water vapor imagery shows a
cutoff low sitting over the St. Lawrence Valley with a trof
extending swwd through the OH Valley to the cntl Plains. GOES
visible imagery depicted generally clear skies across the region
except for some departing low clouds over the lower Atchafalaya
Basin. Sfc obs showed another warm day ongoing with KBPT having
already broken its record high for the day with a 19z temp of
92F. And for seemingly the umpteenth day in a row, area 88Ds are
PPINE.
Forecast-wise, not many changes to the going forecast today...i.e.
our ongoing run of dry weather looks to continue. A shortwave
rounding the ern CONUS trof will help push the sfc boundary
settled across the area into the Gulf of Mexico late this evening
and through the overnight hours. The core of the Canadian high
will press swd, with CAA developing over the forecast area prior
to sunrise. This cooler air will help mix elevated winds down to
the sfc, with a strong nerly flow developing by sunrise. Forecast
soundings indicate winds up to 35 knots within the lowest thousand
feet or so, which will allow for gusty winds to continue well into
the afternoon tomorrow. Combined with humidity values further
lowering as dewpoints plummet, red flag conditions look likely
through the day on Wednesday across much of the area...and thus a
Red Flag Warning has been issued for all of our LA zones, as well
as Jefferson/Orange in sern TX (the previously issued Fire Weather
Watch remains in effect for the remainder of sern TX where
elevated winds are expected, but not to the degree that are
expected within the warning area). The lower Atchafalaya Basin
area is borderline as KBDI values are lower thanks to the
rainfall which occurred with Hurricane Francine...but seeing how
that rainfall fell a month ago, elected to raise the warning in
these areas as well as a safeguard. And speaking of rainfall, with
forecast soundings continuing to show little if any moisture with
the frontal passage, no rainfall is expected tonight. With the
lowering dewpoints, mins are forecast to range from the mid 40s
around KAEX to the mid 50s I-10 corridor (upper 50s near the
immediate coastline). With CAA in full effect, highs tomorrow are
progged to top out in the upper 60s/around 70 for the bulk of the
forecast area (some 15-20 degrees cooler than today...20-25
degrees cooler than recent days!).
Winds will begin settling by sunset tomorrow, with high pressure
building over the region. With improving radiating conditions,
tomorrow night looks to be the coolest of the season so far with
most of the area in the 40s...and some upper 30s possible in
typical cool spots across cntl LA. With mid/upper-level ridging
building across the srn Plains/wrn Gulf region and sfc high
pressure nudging ewd, Thursday looks like another sunny day with
temps moderating a few degrees. And as a low-level onshore flow
develops late across sern TX, Friday morning wake up temps look to
moderate further (values generally in the 50s except well inland).
25
&&
.LONG TERM...
(Friday through next Monday)
Issued at 315 PM CDT Tue Oct 15 2024
A blocking ridge is progged to set up over the ern 1/3 of the
country at least through the weekend. Meanwhile a cutoff low is
progged to spin up over the Rockies. Increasing srly flow is
expected to develop between the features, although the ribbon of
deepest moisture is progged to stay just to our west...therefore,
our ongoing lack of rain looks to persist through the long term
portion of the forecast period.
As onshore flow develops with sfc high pressure pushing farther
ewd, temps will gradually warm through the period, eventually
settling back into the warm mid 80s by early next week.
25
&&
.AVIATION...
(06Z TAFS)
Issued at 1147 PM CDT Tue Oct 15 2024
Vfr conditions are anticipated through the period. Northeast winds
will be gusty through Wednesday.
&&
.MARINE...
Issued at 315 PM CDT Tue Oct 15 2024
With frequent gusts to 35-40 knots expected behind the cold
frontal passage starting late tonight, but especially through the
day on Wednesday, the SCA for the outer waters has been upgraded
to a Gale Warning for Wednesday.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 46 68 41 71 / 0 0 0 0
LCH 55 70 46 73 / 0 0 0 0
LFT 56 71 46 73 / 0 0 0 0
BPT 57 73 49 74 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning from 8 AM to 9 PM CDT Wednesday for LAZ027>033-
044-045-055-073-074-141>143-152>154-241>243-252>254.
TX...Red Flag Warning from 8 AM to 9 PM CDT Wednesday for TXZ515-516-
615-616.
Fire Weather Watch from 8 AM CDT Wednesday through Wednesday
evening for TXZ180-201-259>262.
GM...Small Craft Advisory until 7 PM CDT Wednesday for GMZ430-432-435-
436.
Small Craft Advisory until 7 AM CDT Thursday for GMZ450-452-455.
Gale Warning from 4 AM to 7 PM CDT Wednesday for GMZ470-472-475.
Small Craft Advisory from 7 PM Wednesday to 7 AM CDT Thursday
for GMZ470-472-475.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...05Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.